Jump to content


Do you want up to date information about Scleroderma? Check out our Medical pages at www.sclero.org for all your Scleroderma questions!


Photo

Revatio (viagra) and side effects

Revatio Viagra digital ulcers pulmonary hypertension PH PAH side effects of revatio scleroderma and revatio Sildenafil

  • Please log in to reply
9 replies to this topic

#1 lynne09

lynne09

    Newbie

  • Members
  • Pip
  • 7 posts
  • Location:Tucson, Az

Posted 20 February 2009 - 08:12 AM

Has anyone used Revatio for PAH and if so did you experience side effects? I am having headaches and sleepiness which are counterproductive to say the least. Did the side effects decrease with time?

Thanks,
Lynne
CREST w/ PAH

#2 Jeannie McClelland

Jeannie McClelland

    Senior Gold Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPip
  • 1,706 posts
  • Location:in the Rocky Mountains of the USA

Posted 20 February 2009 - 12:03 PM

Hi Lynne,

Have you checked out our page on Sildenafil (Revatio/Viagra)?

Headaches seem to be the second most common side effect of sildenafil, but usually go away with time. It might be worth checking with your doctor, though, since headaches can be symptomatic of so many other things.

Best wishes,
Jeannie McClelland
(Retired) ISN Director of Support Services
(Retired) ISN Sclero Forums Manager
(Retired) ISN Blog Manager
(Retired) ISN Assistant News Guide
(Retired) ISN Artist
International Scleroderma Network

#3 lynne09

lynne09

    Newbie

  • Topic Starter
  • Members
  • Pip
  • 7 posts
  • Location:Tucson, Az

Posted 20 February 2009 - 02:54 PM

Thank you, yes I have checked out the page many times. What I am looking for is people's experiences whether the side effects decrease? Your words are encouraging.

My doctor keeps repeating if the treatment works. At the time, I was too numb to ask exactly what that means. I won't see him for another 2 and a half weeks. So partly I am wondering what experiences folks have with revatio.

Thanks

#4 LisaBulman

LisaBulman

    Platinum Member

  • Members
  • PipPipPipPipPipPipPipPipPipPip
  • 1,135 posts
  • Location:Massachusetts

Posted 21 February 2009 - 02:50 AM

Hi Lynne,
While I was taking viagra I experienced the same thing. My dr suggested that I cut my pills and take them through out the day. I have since switched to cialis amd I experienced the same headache and exhaustion. I started to cut my pills and it makes a huge difference.

Hugs,
Lisa
Lisa Bulman
(Retired) ISN/SCTC List Coordinator
(Retired) ISN Sclero Forums Assistant Manager
(Retired) ISN Assistant News Guide
(Retired) ISN Fundraiser
International Scleroderma Network (ISN)

#5 Purr

Purr

    Silver Member

  • Members
  • PipPipPipPip
  • 264 posts
  • Location:Kokomo IN

Posted 21 February 2009 - 08:11 AM

Hello Lynne,
I got headaches when I first started taking revatio, but I don't know about sleepiness because I take other meds that cause me to be tired sometimes. I take 1 pill 3 times a day.

Christy
Love makes the world go around!

#6 KarenL

KarenL

    Silver Member

  • Members
  • PipPipPipPip
  • 213 posts

Posted 23 February 2009 - 11:13 AM

I take Revatio three times a day, 20 mg each time. At first the headaches were horrible, now I don't get them at all. I think it took about three weeks maybe for them to stop. Otherwise I love it. It saved my fingers this winter!

Karen

#7 Tina

Tina

    Bronze Member

  • Members
  • PipPip
  • 17 posts
  • Location:North East England

Posted 10 February 2013 - 02:28 AM

I have just started taking sildenafil (after trying tadalafil with very bad side effects) and I am experiencing similar side effects - headaches, sleepiness, blocked nose, red face and sweating down my back also diarrhea. I am only taking one 20mg tablet a day but trying to move up to three tablets. At the moment I am trying taking the dose at bedtime, but my quality of sleep is not as good.

I am on holiday (just at home but not at work) and finding it difficult so I am wondering if I'll be able to cope at work. On the plus side my worst hand is improving and I have three ulcers which are starting to heal and better dexterity.

Can anyone tell me if the side effects do wear off? How long does this take? Just wondering if I should persevere; feeling pretty ropey at the moment.

Thanks
Tina

#8 Joelf

Joelf

    Star Ruby Member

  • ISN Root Admin
  • PipPipPipPipPipPipPipPipPipPipPipPipPip
  • 4,505 posts
  • Location:West Sussex

Posted 10 February 2013 - 06:32 AM

Hi Tina,

I've never taken that particular medication, so can't advise you from my own experience. However, Jeannie has included a link to our medical pages on Sildenafil (Revatio/Viagra) in her post (2nd reply on this thread) which will give you more information on the drug.

It does sound as if the side effects may perhaps lessen a little with time, but if they persist, it's worth going back to your doctor to see if the dosage might need a little fine tuning.

I do hope that you feel much better soon.

Kind regards,

Jo Frowde
ISN Assistant Webmaster
ISN Sclero Forums Manager
ISN News Manager

ISN Hotline Support Specialist
ISN Chat Host
International Scleroderma Network (ISN)


#9 Shelley Ensz

Shelley Ensz

    Root Administrator

  • ISN Root Admin
  • PipPipPipPipPipPipPipPipPipPipPipPip
  • 3,261 posts
  • Location:Minnesota

Posted 11 February 2013 - 11:03 AM

Hi Tina,

I'm sorry you are having side effects from sildenafil.

I think the best thing to do is to report all of your side effects to your doctor, and ask them what you can expect. Also read the drug info on sildenafil closely so you know what all the serious side effects are. "Serious" side effects are those that mean you are supposed to stop taking the medication and contact your doctor right away.

With many medications, the side effects can settle down over time but some side effects may always persist. Then the question becomes whether the side effects are worse than the problem being treated, or not. Also, many side effects can be treated, such as taking something for the headache. The potential benefit of saving your fingers from eventual amputation is pretty large so hopefully your side effects will begin dwindling soon.

I'm sending some extra warm hugs your way. Let us know what you find out from your doctor, okay?

:emoticons-group-hug:
Warm Hugs,

Shelley Ensz
Founder and President
International Scleroderma Network (ISN)
Hotline and Donations: 1-800-564-7099

The most important thing in the world to know about scleroderma is sclero.org.

#10 Dorothy

Dorothy

    Newbie

  • Members
  • Pip
  • 9 posts

Posted 17 February 2013 - 08:48 AM

What dose are you taking??

I've been taking 20mg three times a day since the start of the new year (6-7 weeks).

Right away I had more energy - I use my oxygen less - and my sharp pain and sores on my fingers improved. And I've had some side-effects. But I think I'm learning how to take it better.

First it aggravated my stomach bleeds. It took about 2-3 weeks for that to recover. It still isn't normal but I can tell my haemoglobin (Hb) is back up.

My blood pressure drops with it so I don't take it first thing out of bed or after or before I'm resting. I take it before I eat but after I've had my tea and I am moving about.

Earlier I had some wicked headaches but I think I'm learning how to avoid them. I watch my blood pressure. I'm on less than 1500 mg per day sodium diet, but if my pressure is low I'll indulge in a salty snack to pull it up again. Also, if the weather is changing I sometimes skip a pill. I think the air pressure change triggers a headache normally for me and the med makes it worse.

Also it seems like the med does good and bad things with my sinuses. It makes them flow better... But I have one small nose bleed every morning.

Good luck!







Also tagged with one or more of these keywords: Revatio, Viagra, digital ulcers, pulmonary hypertension, PH, PAH, side effects of revatio, scleroderma and revatio, Sildenafil